Texas, 2012Drought in Texas, November 1 to 30, 2012
November 1 to 30, 2012 · NWS SJT · 9 events in 9 counties and zones
The drought continues to intensify mainly north of Interstate 20, while the drought continues to expand over portions of the Northern Edwards Plateau and the adjacent Northwest Hill Country. These areas did not receive the heavy rain that fell at the end of September.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The drought continues to intensify mainly north of Interstate 20, while the drought continues to expand over portions of the Northern Edwards Plateau and the adjacent Northwest Hill Country. These areas did not receive the heavy rain that fell at the end of September.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Oct 31, 10:08 PM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Oct 31, 10:08 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1108 PM CDT WED OCT 31 2012
.DISCUSSION...
SEE 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED THE NEXT 24 HOURS AT THE TERMINALS.
21
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 54 83 60 82 59 / 0 0 0 0 5
SAN ANGELO 51 84 58 84 57 / 0 0 0 0 5
JUNCTION 47 86 57 84 59 / 0 0 0 0 5
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 31, 1:48 PM CST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
248 PM CDT WED OCT 31 2012
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
248 PM CDT WED OCT 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS WILL BE POSSIBLE ACROSS WEST CENTRAL TEXAS SATURDAY
AND SUNDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED BUT DANGEROUS
LIGHTNING WILL ACCOMPANY ANY THUNDERSTORMS THAT DEVELOP.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
JOHNSON
Drought, Fisher
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Fisher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.743, -100.402 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed most of Fisher County in the extreme drought category and they placed the northeast corner of the county into the exceptional drought category.
Drought, Jones
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Jones forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.740, -99.879 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed the south half of Jones County in the extreme drought category and the north half of the county into the exceptional drought category.
Drought, Haskell
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Haskell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.178, -99.730 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed the south half of Haskell County into the extreme drought category and the north half of the county into the exceptional drought category.
Drought, Shackelford
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Shackelford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.736, -99.354 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed the Shackelford County into the severe drought category.
Drought, Throckmorton
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Throckmorton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.178, -99.212 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed Throckmorton County into the severe drought category.
Drought, Sutton
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Sutton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.498, -100.538 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed Sutton County into the severe drought category.
Drought, Kimble
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Kimble forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.487, -99.749 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed Kimble County into the severe drought category.
Drought, Brown
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Brown forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed Brown County into the severe drought category.
Drought, San Saba
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- San Saba forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.155, -98.818 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed San Saba County into the severe drought category.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, November 1 to 30, 2012$508 million · 20 events
- Drought in Texas, November 1 to 30, 2012$50 million · 24 events
- Drought in Oklahoma, November 1 to 30, 2012$80 million · 3 events
- Drought in Oklahoma, November 1 to 30, 201248 events
- Drought in Texas, November 1 to 30, 2012$51,000 · 11 events
- Drought in Arkansas, November 1 to 30, 201237 events
- Drought in Nebraska, November 1 to 30, 201232 events
- Drought in Nebraska, November 1 to 30, 201230 events
- Drought in Missouri, November 1 to 30, 201228 events
- Drought in Kansas, November 1 to 30, 201226 events
- Drought in New Mexico, November 1 to 30, 201226 events
- Drought in Oklahoma, November 1 to 30, 201225 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 419139, 419140, 419142, 419143, 419144, 419145, 419146, 419149, 419150.